Alert archive / California / Wind Advisories in 2017

Wind Advisory 14, NWS Los Angeles, CA

February 7, 2017

NWS Los Angeles, CA issued this wind advisory at Feb 7, 2017, 3:16 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2017, 3:16 AM PST (11:16 UTC)
Expired
Feb 7, 2017, 10:58 AM PST
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

168 
WWUS76 KLOX 071116
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
316 AM PST Tue Feb 7 2017

CAZ054-080200-
/O.NEW.KLOX.WI.Y.0014.170207T1116Z-170208T0500Z/
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of...Acton...Mount Wilson...Sandberg
316 AM PST Tue Feb 7 2017

...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory...which is in effect until 9 PM PST this evening. 

* TIMING...Southwest winds will increase to 20 to 30 mph with
  gusts to 50 mph this morning and persist into the early
  evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ059-080200-
/O.NEW.KLOX.WI.Y.0014.170207T1116Z-170208T0500Z/
Antelope Valley-
Including the cities of...Lancaster...Palmdale
316 AM PST Tue Feb 7 2017

...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory...which is in effect until 9 PM PST this evening. 

* TIMING...Southwest winds will increase to 20 to 30 mph with
  gusts to 50 mph this morning and persist into the early evening.
  The winds will be strongest in the western foothills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

asr
2 follow-up statements
636 
WWUS76 KLOX 071712
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
912 AM PST Tue Feb 7 2017

CAZ054-080500-
/O.CON.KLOX.WI.Y.0014.000000T0000Z-170208T0500Z/
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of...Acton...Mount Wilson...Sandberg
912 AM PST Tue Feb 7 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...Southwest winds 20 to 30 mph with gusts to 50 mph will
  continue into the early evening. 

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ059-080500-
/O.CON.KLOX.WI.Y.0014.000000T0000Z-170208T0500Z/
Antelope Valley-
Including the cities of...Lancaster...Palmdale
912 AM PST Tue Feb 7 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...Southwest winds 20 to 30 mph with gusts to 50 mph will
  continue into the early evening. The winds will be strongest in
  the western foothills.

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicle. Areas of blowing dust can suddenly
  and dangerously reduce visibilities to near zero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$
616 
WWUS76 KLOX 071858
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1058 AM PST Tue Feb 7 2017



CAZ054-059-072000-
/O.CAN.KLOX.WI.Y.0014.000000T0000Z-170208T0500Z/
Los Angeles County Mountains excluding the Santa Monica Range-
Antelope Valley-
Including the cities of...Acton...Mount Wilson...Sandberg...
Lancaster...Palmdale
1058 AM PST Tue Feb 7 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Los Angeles/Oxnard has cancelled
the Wind Advisory. 

Isolated wind gusts to 50 mph possible in and around the Antelope
Valley foothills through this evening. Otherwise, most areas will
see winds below 40 mph.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 7, 3:12 AM PST, 4 minutes earlier.

Area forecast discussion, Feb 7, 3:12 AM PST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
312 AM PST Tue Feb 7 2017

.SYNOPSIS...

Showers are expected to linger over the area through early
Wednesday. Temperatures will remain slightly below normal, then
return to near or slightly above normal by midweek. There will be
another chance of rain and cooler temperatures Thursday night and
Friday, followed by clearing skies with a warming trend this
weekend.

&&

.SHORT TERM...(TDY-THU)

A very moist but non energetic band of moisture covers the area.
Light rain produced almost entirely by upslope flow covers most of
the coast and vlys areas as well as the coastal slopes. There is
little to no rain falling across the interior. This pattern is not
going to change much through tonight. As a result look for cloudy
skies with periods of light rain. The periods of rain will be more
frequent north of Pt Conception. There will be much less rain
across the interior. Another cool day with max temps 3 to 6
degrees blo normal.

A ridge will build into the area on Wednesday. It will lift the
moisture plume northward during the morning. This will keep VTA
and LA counties dry...but chc of rain will linger over the Central
Coast through the morning. Skies will clear during the afternoon
and with rising hgts and more sunshine max temps will jump up and
will likely reach normals or even a couple of degrees above.

Thursday looks like a pretty great day. A 580 DM ridge will sit
overhead. Skies will be partly cloudy at worst. There will be
light offshore flow but it will be barely strong enough to create
canyon breezes.Coasts and vly areas will see max temps mostly in
the 70s with a smattering of upper 60s near the beaches. While its
not in the forecast there is an off chance of an 80 degree reading
or two in the warmest areas.

.LONG TERM...(FRI-MON)

On Thursday night the ridge will push off to the east and a cold
front will approach the coast. Skies will cloud up over SLO and
SBA counties overnight and rain will develop over SLO county
around midnight and then overspread SLO and SBA counties after
midnight. The rain will likely reach VTA county during the
morning. There is a chance of rain in the mid to late morning over
LA county but it more looks like an afternoon arrival time...Just
about the time the rain will be ending over SLO county. The rain
will wrap up over the Central Coast early in the evening and then
overnight for VTA and LA counties. This system looks a little
better than it did last night and it looks like the coasts and
vlys will receive .75 to 1.50 inches of rainfall with more across
the coastal slopes of NW SLO county and lesser amounts across the
interior. It also looks like there will be a 2 to 4 hour burst of
moderate - to locally heavy rain associated with the front.

The trof moves through the area early Saturday morning...leaving
only a chance of showers on the north slopes of the mountains.
Otherwise skies will clear and it will be dry for a while. A ridge
will push into nrn CA and the Friday's trof will morph into an
upper low near LAS. Inbetween these two systems NE upper level
flow will set up. This will help drive a santa ana wind event
Sunday and again on Monday. Monday looks like the strongest day
with the best flow sfc and aloft. Saturday will be the coolest
day of the next 7 as all the cool air behind the front moves over
the area. There will be warming each day Sunday and Monday with
near normal temps on Sunday and above normal temps on Monday.

&&

.AVIATION...

07/1100Z

High confidence in sub-VFR conditions for coastal and valley
terminals throughout the period, but low confidence exists in the
timing of actual category changes through 20Z. IFR to MVFR
conditions with periods of LIFR conditions should linger through
at least 20Z. Predominantly LIFR to IFR conditions are likely
after 20Z for the northern terminals, spreading south through 03Z
to Los Angeles County terminals.

KLAX...Low confidence in current forecast. There is a 50 percent
chance of LIFR conditions through 15Z. Otherwise, conditions will
likely bounce between IFR and MVFR conditions throughout the
period. Predominantly LIFR to IFR conditions are expected after
03Z. There is a 40 percent chance that east winds greater than 7
knots could develop between 13Z and 17Z.

KBUR...Low confidence in current forecast. There is a 50 percent
chance of LIFR conditions through 15Z. Otherwise, conditions will
likely bounce between IFR and MVFR conditions throughout the
period. Predominantly LIFR to IFR conditions are expected after
03Z.

&&

.MARINE...

07/300 AM

Moderate to high confidence in the current forecast through
Thursday. There is a chance of winds reaching Small Craft Advisory
levels today across the Northern Outer Waters. Otherwise, no
significant seas or winds are expected.

A trough of low pressure will drop south over the weekend across
the Waters and tighten the surface pressure gradient. Winds will,
at least meet Small Craft Advisory criteria between Saturday and
Sunday. There is a 50 percent chance of gale force winds
developing across the Outer Waters with a lesser chance for the
near shore waters.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 9 PM PST this evening for zones
      54-59. (See LAXNPWLOX).
PZ...NONE.

&&

.HAZARD POTENTIAL OUTLOOK...(THU-MON)
High surf is possible Friday and Saturday. A short burst of
moderate rain is possible Friday. Gusty Santa Ana winds possible
Sunday and Monday.

&&

PUBLIC...Rorke
AVIATION...Hall
MARINE...Hall
SYNOPSIS...Sirard

weather.gov/losangeles

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.